Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 128, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 21, 2002, 8:55 PM CDT for Frontier County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2002, 8:55 PM CDT (01:55 UTC)
- Expired
- Jul 21, 2002, 10:00 PM CDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Frontier County, NE
The radar
The North Platte radar (KLNX), 157 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
422 WUUS53 KLBF 220155 SVRLBF NEC063-220300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 854 PM CDT SUN JUL 21 2002 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRONTIER COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 1000 PM CDT... * AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 22 MILES SOUTH OF STOCKVILLE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTH OF STOCKVILLE AROUND 1000 PM CDT... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4067 10073 4037 10074 4037 10012 4067 10000
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:47 PM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Jul 21, 2:47 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 247 PM CDT SUN JUL 21 2002 ...PRECIP TONIGHT...THEN TEMPS THEREAFTER... SFC FRONT IS HOLED UP OVER SWRN NEB THIS AFTN. A SECOND OUTFLOW INDUCED COLD FRONT IS OVER OVER SRN LINCOLN/CNTL CUSTER COUNTIES IS DRIFTING SWD. PER SATELLITE IT LOOKS LIKE A WAVE OVER ERN WYOMING WILL SWING ACROSS FCST AREA THIS EVENING. EXPECT SCATTERED COVERAGE UNTIL AROUND MIDNIGHT. THEREAFTER...A 2-DAY (MON-TUE) REPRIEVE FROM THE HEAT AND THEN THE OVEN DOOR OPENS AGAIN WEDS-THUR. AS USUAL...SLOWLY EVOLVING DAKOTA LOW (DAKOTA BLOWER) TAKES SHAPE AND 850MB WINDS VEER TO THE SW. STEEP LAPSE RATES SHOULD DEVELOP SO THE FCST IS FOR AFTN TEMPS TO RISE INTO THE 95-100 RANGE BOTH DAYS. A BRIEF COOL DOWN FRIDAY- SATURDAY WITH A WEAK SHORT WAVE. CHC OF TSRA WITH THE WAVE FRIDAY. THEN THE OVEN DOOR OPENS SUNDAY WITH ANOTHER DAKOTA BLOWER. .LBF...NONE CDC
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.